# SDR CA030924003

- Difficulty date: September 6, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: A44700009
- Part serial: 0163
- Condition: Failed
- Location: Spoiler
- Part time: 35,059 hours, 37,205 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT EXPERIENCED A FLIGHT TURNBACK DUE TO TOTAL LOSS OF HYDRAULIC FLUID FROM THE NR 2 HYDRAULIC SYSTEM. BECAUSE OF THE FLUID LOSS AN EMERGENCY EXTENSION OF THE LANDING GEAR HAD TO BE CARRIED OUT PRIOR TO LANDING. THE CAUSE OF THE FLUID LOSS WAS DUE TO A CATASTROPHIC FRACTURE FAILURE OF LT HAND OUTBOARD SPOILER ACTUATOR METAL BODY, ALLOWING THE WHOLE CONTENT OF THE NR 2 HYD SYSTEM TO BE RELIEVED THROUGH THE ACTUATOR BODY.
